MAUDE Adverse Event Report: CAREFUSION 303, INC. BD Pyxis¿ Medflex 1000; Automated Dispensing Cabinet

CAREFUSION 303, INC. BD Pyxis¿ Medflex 1000; Automated Dispensing Cabinet
Model Number 500004502000
Medical Device Problem Code Application Program Problem (2880)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when using the bd pyxis¿ medflex 1000, multiple discrepancies were identified involving lorazepam 0.5 mg tablets and oxycodone 5 mg tablets.The customer reported recurring countback errors where inventory counts unexpectedly increased during medication transactions.A c35 report was reviewed and confirmed multiple discrepancies for both medications.The customer requested investigation to determine whether the issue was related to user processing/counting errors or a potential system-related issue there were no delay or adverse events or injuries reported based on this event.
 
Additional Manufacturer Narrative
A review of the complaint history for sn (b)(6) was performed in salesforce which did not locate similar complaint(s) with the same failure mode for this serial number.A review of the device history record for sn (b)(6) was performed from the date of manufacture, 11-aug-2026 and confirmed that this device was not previously returned for servicing and there were no production failures which correlates to the customer reported issue.Upon investigation of the actual device used in this incident, it was determined that the facility had experienced multiple countback errors while issuing two particular medications.A technical support specialist (tss) reviewed the issue and determined that it was caused by user error.The tss found that the profiled medication was set to dispense a quantity of five, while only a quantity of one was required.The tss determined that the issue quantity had not been adjusted before dispensing, which resulted in the positive discrepancy.The system functioned as intended after the technical support specialist inspected the issue.

Brand Name
BD Pyxis¿ Medflex 1000
Common Device Name
Automated Dispensing Cabinet
Manufacturer (Section D)
CAREFUSION 303, INC.
3750 torrey view ct
san diego CA 92130
Manufacturer (Section G)
Sistemas Medicos Alaris S.A de C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX   22250
Manufacturer Contact
brett wilko
3750 torrey view ct
san diego, CA 92130
+1(858)617-2000
MDR Report Key50911145
Report Number2016493-2026-66545
Device Sequence Number17475417
Product Code BRY
UDI-Device Identifier10885403512704
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number500004502000
Device Catalogue Number1139-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2026
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown